HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Birth Control (http://www.healthboards.com/boards/birth-control/)
-   -   Rapid Weight Gain and Mood Swings with Loestrin 24Fe (http://www.healthboards.com/boards/birth-control/705183-rapid-weight-gain-mood-swings-loestrin-24fe.html)

coop2009 07-24-2009 07:35 AM

Rapid Weight Gain and Mood Swings with Loestrin 24Fe
 
Has anyone had the problem of rapid weight gain with Loestrin.... I gained about 20lbs in 3 mos... my appetite became out of control as did cravings and binges.
In addition, I have terrible mood swings and anxiety and depression with this pill.

I am finishing this month and switching pills-- just wondering if anyone has recommendations for a different pill that they have tried that relieved these symptoms.

kittywitty 08-04-2009 04:46 PM

Re: Rapid Weight Gain and Mood Swings with Loestrin 24Fe
 
I've never been on Loestrin personally. However, weight gain and mood problems are common complaints of the pill. The weight gain side effect seems to be an individual thing, though. Different pills seem to affect people differently with this. It's just trial and error. The mood side effects most likely are from the pill depleting many of the B vitamins. For this, you can try taking a B-complex vitamin every day. This should put back what's being lost and help you to feel better.

Zenobiadestiny 08-11-2009 08:19 AM

Re: Rapid Weight Gain and Mood Swings with Loestrin 24Fe
 
It sounds like you need a pill with more estrogen. Try Femcon

rosana726 08-11-2009 02:34 PM

Re: Rapid Weight Gain and Mood Swings with Loestrin 24Fe
 
[QUOTE=Zenobiadestiny;4055813]It sounds like you need a pill with more estrogen. Try Femcon[/QUOTE]

I have been using femcon for almost 2 years with no problems other than some break through bleeding.

kittywitty 08-11-2009 05:25 PM

Re: Rapid Weight Gain and Mood Swings with Loestrin 24Fe
 
I had no weight gain except in my boobs (:-) with Ovcon 35 (now known as Femcon). It did make me depressed, though. Unfortunately, at the time, I didn't know about the B vitamin thing. Had I known, I would have took the B complex and stayed on it. It was the best pill I had ever been on.

babsie 08-18-2009 11:06 AM

Re: Rapid Weight Gain and Mood Swings with Loestrin 24Fe
 
i was on loestrin 24 fe for 2 years and it did make my mood swings alot worse and i felt irritated alot! but no weight gain...just in my boobs =-) ive been off birth conrol for a year and a half now and im barely irritated before my period. i think birth control made it worse lol

justnotfair 08-18-2009 02:19 PM

Re: Rapid Weight Gain and Mood Swings with Loestrin 24Fe
 
I took Loestrin 24fe for a year. I never had an issues with breakthrough bleeding. I did feel that it partially responsible to my weight gain (in combination with terrible eating habits and little exercise). My mood issues were greatly improved compared to Yaz which was the first pill I took.

I took Yasmin and felt no issues with weight gain, hunger attacks, or issues with my libido. However, this was the only bill I have taken where my cycle was when I began a new pack; the only way to prevent this was to continue with pink pills and skip the sugar pills. This was frustrating and I eventually stop taking it.

Now, I am Lo-Seasonale which as of right now, I am also not thrilled with. Only on my first pack and having some serious breakthrough bleeding into the third month. If it does not get better by completing my next 3-month pack, I will likely go back to loestrin and stay strict on my eating/exercise regimen.

fashiongirlz 02-19-2010 11:42 AM

Re: Rapid Weight Gain and Mood Swings with Loestrin 24Fe
 
[QUOTE=coop2009;4043138]Has anyone had the problem of rapid weight gain with Loestrin.... I gained about 20lbs in 3 mos... my appetite became out of control as did cravings and binges.
In addition, I have terrible mood swings and anxiety and depression with this pill.

I am finishing this month and switching pills-- just wondering if anyone has recommendations for a different pill that they have tried that relieved these symptoms.[/QUOTE]

Yes, I gained 15 lbs in 3 months as well!!! I started taking it in Oct. and since then I have had RAPID weight gain and my appetite has been out of control as well!!! I could not understand where the weight came from so quickly then, I googled Loestrin 24 fe and found other users with the same problem!!!!! I am getting off of it today and NEVER getting back on it AGAIN!!!! Hopefully, I can loose the weight as quick as I gained it!!! I have suffered from depression recently as well but, I think it is from the weight gain!!!

noone19146 06-27-2011 01:48 PM

Re: Rapid Weight Gain and Mood Swings with Loestrin 24Fe
 
hi there. Looking for an answer on recent weight gain on Loestrin


All times are GMT -7. The time now is 04:11 PM.